IBU®

A- A+

IBU®

Bookmark and Share

Ibuprofen Chewable tablet

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It can relieve minor aches and pains caused by a cold, flu, sore throat, headache, or toothache. It is used to treat fever or pain for a short time.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • drink more than 3 alcohol containing drinks a day

  • heart disease

  • high blood pressure

  • kidney disease

  • liver disease

  • not drinking fluids

  • sore throat with high fever, headache, nausea or vomiting

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDs, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth. Chew it completely before swallowing. Follow the directions on the package label. Read the directions on the package label very carefully. Use the child's weight or age to find the correct dose. Give with food or a drink to prevent throat burning. If this medicine upsets the stomach, give with food or milk. Do NOT give more than directed. Doses should not be given more than 4 times in one day.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 6 years old for selected conditions, precautions do apply.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse. Call your doctor if your symptoms do not start to get better within 1 day or if they get worse. Also, check with your doctor if a fever or pain lasts for more than 3 days. See a doctor if you have redness, swelling or pus in the painful area.

This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or vomit

  • pinpoint red spots on skin

  • severe stomach pain

  • severe sore throat or sore throat with high fever, nausea, vomiting

  • swelling of feet or ankles

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • bruising

  • diarrhea

  • dizziness, drowsiness

  • headache

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 to 25 degrees C (68 to 77 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Oral capsule

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It is used for dental pain, fever, headaches or migraines, osteoarthritis, rheumatoid arthritis, or painful monthly periods. It can also relieve minor aches and pains caused by a cold, flu, or sore throat.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • cigarette smoker

  • drink more than 3 alcohol containing drinks a day

  • heart disease or circulation problems such as heart failure or leg edema (fluid retention)

  • high blood pressure

  • kidney disease

  • liver disease

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDS, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the prescription label. Take this medicine with food if your stomach gets upset. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take your medicine more often than directed.

A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.

This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or in vomit

  • breathing problems

  • changes in vision

  • chest pain

  • general ill feeling or flu-like symptoms

  • nausea or vomiting

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • slurred speech or weakness on one side of the body

  • stomach pain

  • unexplained weight gain or swelling

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea

  • dizziness

  • gas or heartburn

  • stomach upset

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Oral capsule, liquid filled

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It is used for dental pain, fever, headaches or migraines, osteoarthritis, rheumatoid arthritis, or painful monthly periods. It can also relieve minor aches and pains caused by a cold, flu, or sore throat.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • cigarette smoker

  • drink more than 3 alcohol containing drinks a day

  • heart disease or circulation problems such as heart failure or leg edema (fluid retention)

  • high blood pressure

  • kidney disease

  • liver disease

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDS, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the prescription label. Take this medicine with food if your stomach gets upset. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take your medicine more often than directed.

A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.

This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or in vomit

  • breathing problems

  • changes in vision

  • chest pain

  • general ill feeling or flu-like symptoms

  • nausea or vomiting

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • slurred speech or weakness on one side of the body

  • stomach pain

  • unexplained weight gain or swelling

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea

  • dizziness

  • gas or heartburn

  • stomach upset

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Oral drops, suspension

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It can ease minor aches and pains caused by a cold, flu, sore throat, headache, or toothache. It is used to treat fever or pain for a short time.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • heart disease

  • kidney disease

  • liver disease

  • sore throat with high fever, headache, nausea or vomiting

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDs, other medicines, foods, dyes or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth. Follow the directions on the package label. Read the directions on the package label very carefully. Use the child's weight or age to find the correct dose. Shake well before using. Use the dropper provided in the package. Do not use any other dosing device. Give with food or a drink to prevent throat burning. If this medicine upsets the stomach, give with food or milk. Do NOT give more than directed. Doses should not be given more than 4 times in one day.

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 6 months old for selected conditions, precautions do apply.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If a dose is missed, give it as soon as you can. If it is almost time for the next dose, give only that dose. Do not give double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • no improvement in 1st day

  • pain or fever lasts more than 3 days

  • redness, swelling or pus in the painful area

  • severe stomach pain or burning, pain in throat

  • signs of bleeding - pinpoint red spots on skin, black stools or vomit, blood in urine, unusual tiredness, weakness

  • sore throat that lasts or with high fever, nausea, vomiting

  • swelling of feet or ankles

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • bruising

  • diarrhea

  • dizziness, drowsiness

  • headache

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Oral suspension

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). This medicine can relieve minor aches and pains caused by a cold, flu, sore throat, headache, or toothache. It is used to treat fever or pain for a short time.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • drink more than 3 alcohol containing drinks a day

  • heart disease

  • high blood pressure

  • kidney disease

  • liver disease

  • not drinking fluids

  • sore throat with high fever, headache, nausea or vomiting

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDs, other medicines, foods, dyes or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth. Shake well before using. Read the directions on the package label very carefully. Use the child's weight or age to find the correct dose. Use the measuring device provided in the package or a specially marked spoon. Do not use a household spoon. Household spoons are not accurate. This medicine may be given with food or milk. Do NOT give more than directed. Doses should not be given more than 4 times in one day.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed. This medicine should not be used in children under 3 years of age unless directed by a doctor.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better within 1 day or if they get worse. Also, check with your doctor if a fever lasts for more than 3 days. Do not use more than 2 days.

This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or vomit

  • pinpoint red spots on skin

  • severe stomach pain

  • severe sore throat or sore throat with high fever, nausea, vomiting

  • swelling of feet or ankles

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • bruising

  • diarrhea

  • dizziness, drowsiness

  • headache

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Oral tablet

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It is used for dental pain, fever, headaches or migraines, osteoarthritis, rheumatoid arthritis, or painful monthly periods. It can also relieve minor aches and pains caused by a cold, flu, or sore throat.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • cigarette smoker

  • drink more than 3 alcohol containing drinks a day

  • heart disease or circulation problems such as heart failure or leg edema (fluid retention)

  • high blood pressure

  • kidney disease

  • liver disease

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDS, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the prescription label. Take this medicine with food if your stomach gets upset. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take your medicine more often than directed.

A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

  • pemetrexed

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Tell your doctor or healthcare professional if your symptoms do not start to get better or if they get worse.

This medicine does not prevent heart attack or stroke. In fact, this medicine may increase the chance of a heart attack or stroke. The chance may increase with longer use of this medicine and in people who have heart disease. If you take aspirin to prevent heart attack or stroke, talk with your doctor or health care professional.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many medicines available without a prescription should not be taken with this medicine.

This medicine can cause ulcers and bleeding in the stomach and intestines at any time during treatment. Ulcers and bleeding can happen without warning symptoms and can cause death. To reduce your risk, do not smoke cigarettes or drink alcohol while you are taking this medicine.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.

This medicine can cause you to bleed more easily. Try to avoid damage to your teeth and gums when you brush or floss your teeth.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or in vomit

  • breathing problems

  • changes in vision

  • chest pain

  • general ill feeling or flu-like symptoms

  • nausea or vomiting

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • slurred speech or weakness on one side of the body

  • stomach pain

  • unexplained weight gain or swelling

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • constipation or diarrhea

  • dizziness

  • gas or heartburn

  • stomach upset

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.


Ibuprofen Solution for injection

What is this medicine?

IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug (NSAID). It is used for pain and fever. It can be used with strong pain medicines for severe pain.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • cigarette smoker

  • drink more than 3 alcohol containing drinks a day

  • heart disease or circulation problems such as heart failure or leg edema (fluid retention)

  • heart surgery planned or within the last month

  • high blood pressure

  • kidney disease

  • liver disease

  • stomach bleeding or ulcers

  • an unusual or allergic reaction to ibuprofen, aspirin, other NSAIDS, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

How should I use this medicine?

This medicine is for infusion into a vein. It is given by a health care professional in a hospital or clinic setting.

Talk to your pediatrician regarding the use of this medicine in children. Special care may be needed.

Overdosage: If you think you've taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

This does not apply.

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cidofovir

  • ketorolac

  • methotrexate

This medicine may also interact with the following medications:

  • alcohol

  • aspirin

  • diuretics

  • lithium

  • other drugs for inflammation like prednisone

  • pemetrexed

  • warfarin

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medicine?

Your condition will be monitored carefully while you are receiving this medicine.

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • black or bloody stools, blood in the urine or vomit

  • pinpoint red spots on skin

  • redness, blistering, peeling or loosening of the skin, including inside the mouth

  • severe stomach pain

  • severe sore throat or sore throat with high fever, nausea, vomiting

  • swelling of feet or ankles

  • unusually weak or tired

  • yellowing of eyes or skin

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • bruising

  • diarrhea

  • dizziness, drowsiness

  • headache

  • itching or rash

  • nausea, vomiting

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medicine?

This drug is given in a hospital or clinic and will not be stored at home.


Memorial Health System’s Accreditations & Awards
Memorial Health System
401 Matthew Street, Marietta, OH 45750
(740) 374-1400
© 2014, Memorial Health System.
MMH Emergency Department 60 min
Selby General 10 min
Physicians Care Express-Marietta 10 min
Physicians Care Express-Belpre 10 min
Back to Top